Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Stability of the fixed point property of Hilbert spaces
HTML articles powered by AMS MathViewer

by Pei-Kee Lin PDF
Proc. Amer. Math. Soc. 127 (1999), 3573-3581 Request permission

Abstract:

We prove that any Banach space $X$ whose Banach-Mazur distance to a Hilbert space is less than $\sqrt {\frac {5+\sqrt {13}}{2} }$ has the fixed point property for nonexpansive mappings.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47H09, 47H10
  • Retrieve articles in all journals with MSC (1991): 47H09, 47H10
Additional Information
  • Pei-Kee Lin
  • Affiliation: Department of Mathematics, University of Memphis, Memphis, Tennessee 38152
  • Email: linpk@mathsci.math.memphis.edu
  • Received by editor(s): January 28, 1997
  • Received by editor(s) in revised form: February 16, 1998
  • Published electronically: May 6, 1999
  • Additional Notes: The work was done while the author was visiting the University of Texas at Austin. The author wishes to thank V. Mascioni, E. Odell and H. Rosenthal for their hospitality, particularly to V. Mascioni and E. Odell for their valuable discussion
  • Communicated by: Dale E. Alspach
  • © Copyright 1999 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 127 (1999), 3573-3581
  • MSC (1991): Primary 47H09, 47H10
  • DOI: https://doi.org/10.1090/S0002-9939-99-04971-0
  • MathSciNet review: 1616654